MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113215
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when the physician opened the package to use the capsure device, they found some debris inside.It was reported that there was no problem with the product itself, and the device was used and completed the surgery without any issues.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, some debris was found inside the product package of the capsure device.Preliminary evaluation of the sample found a "foreign" material (white in color) visible within the blister tray.The foreign material has been taped within the blister tray by the user.Further review of the returned sample is currently ongoing.When the sample evaluation is complete, a supplemental mdr will be submitted.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, some debris was found inside the product package of the capsure device.Preliminary evaluation of the sample found a "foreign" material (white in color) visible within the blister tray.The foreign material has been taped within the blister tray by the user.Further review of the returned sample is currently ongoing.When the sample evaluation is complete, a supplemental mdr will be submitted.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the results of sample evaluation.Evaluation of the returned device confirmed the debris/contamination identified upon package opening in the blister tray was a broken pin which is part of the device handle cover.Based on the sample evaluation result and investigation performed, the root cause is determined to be manufacturing related.When the pin broken in process could not be determined.Awareness training was provided to appropriate manufacturing personnel.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22296499
Report Number1213643-2025-00507
Device Sequence Number8893161
Product Code GDW
UDI-Device Identifier00801741094989
UDI-Public(01)00801741094989(11)240712(17)260628(10)HUJU0616
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Catalogue Number0113215
Device Lot NumberHUJU0616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown